Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 59, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Apr 8, 2011, 9:26 PM EDT for 6 counties in Kentucky. It was in force for 49 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 8, 2011, 9:26 PM EDT (01:26 UTC)
- Expired
- Apr 8, 2011, 10:15 PM EDT
- In force
- 49 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Bath County, KY, Menifee County, KY, Montgomery County, KY, Morgan County, KY, Powell County, KY, Wolfe County, KY
The radar
The Jackson,KY radar (KJKL), 55 km from the middle of the area, began a volume at 01:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 8, 9:41 PM EDT | HAIL 0.25 | 3 E Ezel, KY | |
| Apr 8, 9:45 PM EDT | HAIL 0.25 | 3 E Ezel, KY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 8, 2:53 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.4 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 52 J/kg
- Mixed-layer CIN
- -101 J/kg
- Mixed-layer LCL
- 899 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 186 m²/s²
- 0-3 km storm-relative helicity
- 352 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
628
WUUS53 KJKL 090126
SVRJKL
KYC011-165-173-175-197-237-090215-
/O.NEW.KJKL.SV.W.0059.110409T0126Z-110409T0215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
926 PM EDT FRI APR 8 2011
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL BATH COUNTY IN EAST CENTRAL KENTUCKY...
MENIFEE COUNTY IN EAST CENTRAL KENTUCKY...
SOUTHEASTERN MONTGOMERY COUNTY IN EAST CENTRAL KENTUCKY...
WEST CENTRAL MORGAN COUNTY IN SOUTHEAST KENTUCKY...
NORTHERN POWELL COUNTY IN EAST CENTRAL KENTUCKY...
NORTHWESTERN WOLFE COUNTY IN SOUTHEAST KENTUCKY...
* UNTIL 1015 PM EDT
* AT 923 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
HOPE...OR 9 MILES NORTHWEST OF FRENCHBURG...AND MOVING SOUTHEAST AT
35 MPH.
* LOCATIONS IMPACTED INCLUDE...
FRENCHBURG...CAMPTON...CEDAR GROVES...MEANS...ROSSLYN...CAT
CREEK...OLYMPIA SPRINGS...CORNWELL...BOWEN...ROTHWELL...FAGAN...
SUDITH...LOMBARD...TABOR...NADA...HAYSTACK...SLADE...RATLITT...
NATURAL BRIDGE S.P. AND GLENCAIRN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3793 8325 3770 8350 3789 8401 3793 8401
3794 8399 3797 8401 3801 8401 3812 8381
TIME...MOT...LOC 0125Z 295DEG 29KT 3800 8375
WIND...HAIL 60MPH 1.00IN
$$
ABE3 follow-up statements
168
WWUS53 KJKL 090143
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
943 PM EDT FRI APR 8 2011
KYC011-090152-
/O.CAN.KJKL.SV.W.0059.000000T0000Z-110409T0215Z/
BATH KY-
943 PM EDT FRI APR 8 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL BATH COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3803 8378 3800 8375 3802 8371 3793 8325
3770 8350 3789 8401 3792 8401 3794 8398
3797 8401 3801 8401 3806 8393
TIME...MOT...LOC 0142Z 295DEG 29KT 3793 8357
$$
KYC165-173-175-197-237-090215-
/O.CON.KJKL.SV.W.0059.000000T0000Z-110409T0215Z/
MONTGOMERY KY-MORGAN KY-MENIFEE KY-POWELL KY-WOLFE KY-
943 PM EDT FRI APR 8 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
WOLFE...NORTHERN POWELL...MENIFEE...WEST CENTRAL MORGAN AND SOUTHERN
MONTGOMERY COUNTIES UNTIL 1015 PM EDT...
AT 940 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORMS WERE LOCATED FROM
MOUNT STERLING TO FRENCHBURG TO WEST LIBERTY...MOVING SOUTHEAST AT
35 MPH.
LOCATIONS IMPACTED INCLUDE...
CAMPTON...RED RIVER GORGE...KOOMER RIDGE CAMPGROUND...JENSON...
DENNISTON...PINE RIDGE...WELLINGTON...POMEROYTON...KOREA...DAN...
ARTVILLE...STOLL...VALERIA...EBON...CALABOOSE...MAYTOWN...EZEL...
GOSNEYVILLE...ARNETT AND OMER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3803 8378 3800 8375 3802 8371 3793 8325
3770 8350 3789 8401 3792 8401 3794 8398
3797 8401 3801 8401 3806 8393
TIME...MOT...LOC 0142Z 295DEG 29KT 3793 8357
WIND...HAIL 60MPH 1.00IN
$$
ABE345
WWUS53 KJKL 090207
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1007 PM EDT FRI APR 8 2011
KYC165-173-175-197-237-090215-
/O.CON.KJKL.SV.W.0059.000000T0000Z-110409T0215Z/
MONTGOMERY KY-MORGAN KY-MENIFEE KY-POWELL KY-WOLFE KY-
1007 PM EDT FRI APR 8 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
WOLFE...NORTHERN POWELL...MENIFEE...WEST CENTRAL MORGAN AND
SOUTHEASTERN MONTGOMERY COUNTIES UNTIL 1015 PM EDT...
AT 1001 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING WALNUT SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
CORNWELL...OR NEAR FRENCHBURG...MOVING EAST AT 45 MPH.
LOCATIONS IMPACTED INCLUDE...
CAMPTON...RED RIVER GORGE...KOOMER RIDGE CAMPGROUND...JENSON...
MARIBA...PINE RIDGE...DENNISTON...WELLINGTON...POMEROYTON...
STOLL...ARTVILLE...KOREA...EZEL...VALERIA...MAYTOWN...EBON...
TOLIVER...GOSNEYVILLE...OMER AND MURPHYFORK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3803 8378 3800 8375 3800 8369 3793 8325
3770 8350 3789 8401 3792 8401 3804 8386
TIME...MOT...LOC 0207Z 286DEG 38KT 3793 8363
WIND...HAIL 60MPH 1.50IN
$$
ABE324
WWUS53 KJKL 090215
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1015 PM EDT FRI APR 8 2011
KYC165-173-175-197-237-090225-
/O.EXP.KJKL.SV.W.0059.000000T0000Z-110409T0215Z/
MONTGOMERY KY-MORGAN KY-MENIFEE KY-POWELL KY-WOLFE KY-
1015 PM EDT FRI APR 8 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN WOLFE...NORTHERN
POWELL...MENIFEE...WEST CENTRAL MORGAN AND SOUTHEASTERN MONTGOMERY
COUNTIES HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED ACROSS THE WARNED
AREA...HOWEVER SMALL HAIL IS STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3803 8378 3800 8375 3800 8369 3793 8325
3770 8350 3789 8401 3792 8401 3804 8386
TIME...MOT...LOC 0207Z 286DEG 38KT 3793 8363
$$
ABEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 8, 9:26 PM EDT, 0 minutes earlier.
Area forecast discussion, Apr 8, 9:26 PM EDT, 0 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 926 PM EDT FRI APR 8 2011 .SHORT TERM.../TONIGHT/...UPDATED HAVE EXTENDED THE SEVERE THUNDERSTORM WATCH UNTIL 11 PM IN OUR NE COUNTIES. STORMS CONTINUE TO FIRE IN THE CONVERGENCE ZONE ALONG THE FRONTAL BOUNDARY THERE AS WARM AND MOIST AIR FEEDS NE INTO THE REGION. AS THE STORMS DEVELOP THEY HEAD EAST AND SOUTHEAST. SHEAR PROFILES ARE ALLOWING SUPERCELLULAR STRUCTURES TO DEVELOP...WITH HAIL BEING THE PRIMARY THREAT. ALLOWED THE WATCH TO EXPIRE IN OUR SW COUNTIES WHERE STORMS HAD A TOUGH TIME TAKING OFF DURING THE AFTERNOON AND EARLY EVENING AND DIED OUT COMPLETED TONIGHT. THE PREVIOUS SHORT TERM FORECAST DISCUSSION FOLLOWS... /TONIGHT THROUGH SATURDAY NIGHT/ A NEARLY STATIONARY WARM FRONT IS LOCATED JUST NORTH OF THE OHIO RIVER. GOOD WIND CONVERGENCE ALONG THE FRONT COUPLED WITH A SERIES OF WEAK WAVES MOVING ALONG THE FRONT WILL TRIGGER SOME SHRA AND TSRA THIS AFTERNOON. EXPECTING MORE ACTIVITY ALONG AND NORTH OF THE FRONTAL BNDRY BUT ACTIVITY COULD EXTEND INTO THE MID KY REGION. A SERIES OF WEAK SHORT WAVES TONIGHT WILL TRACK ALONG THE FRONTAL BNDRY THIS EVENING WILL PROVIDE THE IMPETUS FOR WAVES OF PCPN. SUFFICIENT MOISTURE AND HEATING COUPLED WITH THE LIFTING ACTION OF A SHORT WAVE COULD CREATE MARGINALLY SEVERE THUNDERSTORMS. AFTER SUNSET... COOLING EFFECTS FROM LOSS OF SOLAR HEATING WILL SUPRESS CONVECTIVE ACTIVITY AND THE LAST OF THE SHORT WAVES WILL TAKE THE PCPN OUT OF THE STATE. NEXT SHORT WAVE WILL PUSH INTO THE REGION SAT AFTN AND THEN EXIT AGAIN SAT NITE WITH THE FRONTAL BNDRY FINALLY LIFTING FAR ENUF NORTH FOR A TEMPORARY END TO THE THREAT OF PCPN. KY WILL REMAIN IN THE WARM SECTOR SOUTH OF THE WARM FRONT THRU OUT THIS EVENT AND SW WINDS WILL CONTINUE TO PUSH TEMPS TO EVER HIGHER VALUES. EXPECTING LOWER 80S FOR SAT WITH OVERNIGHT LOWS AROUND 60 TONIGHT AND IN THE LOWER 60S SAT NIGHT. QUICK UPDATE TO THIS FCST TO INCLUDE A SEVERE THUNDERSTORM WATCH FOR ALL OF EASTERN KENTUCKY UNTIL 9 PM. AIRMASS HAS BECOME VERY UNSTABLE AND EXPECTING A SHORT WAVE ALONG THE FRONTAL BNDRY TO WAVE THAT BNDRY INTO OUR AREA AND ADD THE ADDITIONAL LIFT TO INITIATE STORMS. .LONG TERM.../SUNDAY THROUGH FRIDAY/ FOCUS FOR THE EARLY PORTION OF THE EXTENDED PERIOD CENTERS AROUND THE DEEP TROF CURRENTLY LOCATED OVER THE WEST COAST. LATEST MODEL SUITE REMAINS IN FAIRLY GOOD AGREEMENT WITH THE LONG WAVE PATTERN THROUGH THE BEGINNING OF NEXT WEEK WITH A SLOWER PROGRESSION OF THE ASSOCIATED SFC LOW AND ATTENDANT COLD FRONT. WILL BEGIN THE PERIOD ON SUNDAY WITH POTENTIALLY RECORD BREAKING WARMTH AS THE UPPER LEVEL RIDGE OVER THE EASTERN U.S. SHARPENS IN RESPONSE TO THE APPROACHING TROF. LATEST ROUND OF MOS IS STILL SELLING HIGHS IN THE LOWER 90S ACROSS THE COAL FIELDS. NOT QUITE READY TO BITE DOWN ON THAT JUST YET AND WILL WAIT TO SEE ONE MORE ROUND OF DRAMATIC HIGHS COME IN...BUT FOR NOW HAVE BUMPED TEMPS UP INTO THE MID AND UPPER 80S. SUNDAY NIGHT WILL SEE AN INCREASE IN LOW LEVEL MOISTURE AS A 50KT LOW LEVEL JET BEGINS RAMPING UP AHEAD OF THE TROF. CURRENT CONSENSUS THEN HAS THE SFC LOW AROUND THE GREAT LAKES AREA WITH THE COLD FRONT SWINGING THRU EASTERN KENTUCKY FROM LATE MORNING THRU EARLY EVENING...AND HAVE CENTERED HIGHEST POPS AROUND 18Z FOR THE AREA. CONCERNING THE SEVERE THREAT...SOUNDINGS CONTINUE TO INDICATE A FAIR AMOUNT OF INSTABILITY ASSOCIATED WITH THE FROPA WITH AROUND 1000J/KG AND LI/S IN THE -4 TO -6 C RANGE. WITH THE POTENTIALLY QLCS NATURE OF THE FRONT AND NEARLY VERTICAL ISENTROPIC SURFACES...WOULD EXPECT THE BIGGEST THREAT TO BE DAMAGING WINDS ASSOCIATED WITH THE LINE AS IT MOVES THRU OUR AREA. WITH THE 700MB TROF LAGGING BEHIND THE FRONT...HAVE KEPT LOW END CHANCE POPS THRU THE EVENING AND OVERNIGHT HOURS ON MONDAY TO ACCOUNT FOR ANY POST FRONTAL SHOWERS INTO THE DAY ON TUESDAY. REMAINDER OF THE PERIOD LOOKS RELATIVELY BENIGN AS HIGH PRESSURE BUILDS OVER THE OHIO VALLEY BENEATH A TRANSIENT FLAT RIDGE THRU WEDNESDAY...BY WHICH TIME THE EURO...GFS...AND GEM ALL START TAKING THEIR OWN APPROACH WITH THE NEXT WAVE CROSSING THE PLAINS. THIS FAR OUT...OPTED TO MAINTAIN CONTINUITY WITH THE INHERITED GRIDS AND THE NEIGHBORS AND WILL CONTINUE WITH SLIGHT CHANCE POPS TO ROUND OUT THE PERIOD. && .AVIATION.../00Z TO 24Z/...UPDATED ISOLATED THUNDERSTORMS PERSISTED AT THE START OF THE FORECAST PERIOD...WITH IFR OR WORSE CONDITIONS. OUTSIDE OF STORMS...CONDITIONS WERE LARGELY VFR. HOWEVER...WHERE STORMS HAVE DROPPED SIGNIFICANT PRECIP...THERE IS WAS VALLEY FOG DEVELOPING BY 00Z. THE STORMS WERE FIRING ALONG A COLD FRONT LAID OUT EAST/WEST NEAR INTERSTATE 64. THE STORMS SHOULD BECOME MORE SPARSE WITH TIME TONIGHT. HOWEVER...MVFR CEILINGS ARE LIKELY TO DEVELOP OVERNIGHT...AFTER ABOUT 04Z. VALLEY FOG WILL ALSO BECOME MORE PREVALENT...BUT IS NOT EXPECTED TO BE A PROBLEM AT TAF SITES. MVFR CEILINGS AND VALLEY FOG SHOULD GIVE WAY TO VFR CONDITIONS LATE SATURDAY MORNING. ADDITIONAL THUNDERSTORM MAY DEVELOP SATURDAY AFTERNOON...AND HAVE INCLUDED A PROB30 GROUP IN TAFS. && .JKL WATCHES/WARNINGS/ADVISORIES... SEVERE THUNDERSTORM WATCH UNTIL 11 PM EDT THIS EVENING FOR KYZ044-050>052-058>060-104-106>113-119-120. && SHORT TERM...DUSTY/HAL LONG TERM....MB AVIATION...HAL
Hazardous weather outlook, Apr 8, 3:30 PM EDT, 5 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 330 PM EDT FRI APR 8 2011 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-092230- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- 330 PM EDT FRI APR 8 2011 ...SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. THERE IS A CHANCE FOR THUNDERSTORMS TONIGHT. SOME STORMS COULD BECOME SEVERE THIS EVENING WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY THREAT. HOWEVER...AN ISOLATED TORNADO IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORMS ARE ALSO POSSIBLE SATURDAY...SATURDAY NIGHT AND SUNDAY NIGHT THROUGH MONDAY NIGHT. THERE IS ALSO A SLIGHT CHANCE FOR THUNDERSTORMS THURSDAY AND THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO CALL IN ANY INSTANCES OF WIND DAMAGE... LARGE HAIL...FUNNEL CLOUDS OR TORNADOES TO THE NATIONAL WEATHER SERVICE THIS EVENING. DUSTY
In the hours before
Special weather statement, Apr 8, 7:19 PM EDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 719 PM EDT FRI APR 8 2011 KYZ107-119-120-090000- JOHNSON-MARTIN-PIKE- 719 PM EDT FRI APR 8 2011 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 800 PM EDT FRIDAY EVENING... EASTERN JOHNSON... MARTIN AND EXTREME NORTH CENTRAL PIKE. AT 719 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR BAKER...OR NEAR PAINTSVILLE...MOVING EAST AT 40 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...WELLS CHAPEL AROUND 725 PM EDT...DAVISPORT AROUND 730 PM EDT...DELONG AROUND 735 PM EDT...PRINCE AROUND 740 PM EDT...MCCLURE AROUND 745 PM EDT... RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO 1 INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY EVENING FOR EASTERN KENTUCKY. GEOGERIAN
Local storm report, Apr 8, 7:24 PM EDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
724 PM EDT FRI APR 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0716 PM HAIL 2 N PAINTSVILLE 37.85N 82.81W
04/08/2011 E0.50 INCH JOHNSON KY TRAINED SPOTTER
&&
TBREWERLocal storm report, Apr 8, 7:52 PM EDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
752 PM EDT FRI APR 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0752 PM HAIL 1 N CAMPTON 37.75N 83.55W
04/08/2011 E1.75 INCH WOLFE KY PUBLIC
&&
ABELocal storm report, Apr 8, 7:56 PM EDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
756 PM EDT FRI APR 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM HAIL 2 ESE STANTON 37.84N 83.82W
04/08/2011 E1.75 INCH POWELL KY PUBLIC
&&
TBREWERSpecial weather statement, Apr 8, 8:41 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 841 PM EDT FRI APR 8 2011 KYZ104-090115- ELLIOTT- 841 PM EDT FRI APR 8 2011 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTY THROUGH 915 PM EDT FRIDAY EVENING... EASTERN ELLIOTT. AT 841 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR NEWFOUNDLAND...OR NEAR SANDY HOOK...MOVING SOUTHEAST AT 35 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...RURAL EAST CENTRAL ELLIOTT COUNTY AROUND 850 PM EDT. RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO 1 INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY EVENING FOR EASTERN KENTUCKY. GEOGERIAN
Special weather statement, Apr 8, 8:47 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 847 PM EDT FRI APR 8 2011 KYZ052-060-104-106-107-109-090115- ROWAN-ELLIOTT-MENIFEE-JOHNSON-MORGAN-MAGOFFIN- 847 PM EDT FRI APR 8 2011 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 915 PM EDT FRIDAY EVENING... EXTREME SOUTH CENTRAL ROWAN... SOUTHWESTERN ELLIOTT... NORTHERN MORGAN... EXTREME NORTHEASTERN MENIFEE... EXTREME NORTHWESTERN JOHNSON AND EXTREME NORTH CENTRAL MAGOFFIN. AT 847 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR PARAGON...OR 11 MILES SOUTH OF MOREHEAD...MOVING EAST AT 45 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...WRIGLEY AROUND 855 PM EDT...STEELE AROUND 900 PM EDT...CROCKETT AROUND 905 PM EDT... MOON AROUND 910 PM EDT...GILLEM BRANCH AROUND 915 PM EDT... RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO 1 INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY EVENING FOR EASTERN KENTUCKY. GEOGERIAN
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 8:08 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Knott, Magoffin, Perry, Wolfe | 25 min |
| Apr 8, 8:49 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Menifee, Morgan, Rowan | 41 min |
| Apr 8, 8:49 PM EDT | Severe Thunderstorm Warning | JKL | Elliott, Johnson, Magoffin, Morgan, Rowan | 26 min |
| Apr 8, 9:13 PM EDT | Severe Thunderstorm Warning | JKL | Elliott, Johnson, Magoffin, Morgan | 47 min |
| Apr 8, 9:19 PM EDT | Areal Flood Advisory | JKL | Bath, Elliott, Johnson, Magoffin, Menifee, Morgan and 1 more | 3 hr |
| Apr 8, 9:28 PM EDT | Severe Thunderstorm Warning | JKL | Martin | 32 min |
| Apr 8, 9:45 PM EDT | Severe Thunderstorm Warning | JKL | Floyd, Johnson, Magoffin, Martin, Morgan, Pike | 45 min |
| Apr 8, 9:48 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Magoffin, Morgan, Wolfe | 42 min |
| Apr 8, 9:55 PM EDT | Severe Thunderstorm Warning | JKL | Estill, Lee, Montgomery, Powell, Wolfe | 50 min |
| Apr 8, 9:59 PM EDT | Severe Thunderstorm Warning | JKL | Magoffin, Morgan | 31 min |
| Apr 8, 10:07 PM EDT | Areal Flood Advisory | JKL | Floyd, Johnson, Magoffin, Martin, Menifee, Montgomery and 4 more | 2 hr |
| Apr 8, 10:27 PM EDT | Severe Thunderstorm Warning | JKL | Floyd, Johnson, Knott, Magoffin, Martin, Pike | 63 min |
| Apr 8, 10:30 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Floyd, Johnson, Knott, Magoffin, Morgan and 1 more | 45 min |
| Apr 8, 10:48 PM EDT | Severe Thunderstorm Warning | JKL | Estill, Lee, Powell, Wolfe | 42 min |
| Apr 8, 10:53 PM EDT | Areal Flood Advisory | JKL | Breathitt, Floyd, Knott, Magoffin, Pike | 2 hr |
| Apr 8, 11:26 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Lee, Magoffin, Wolfe | 49 min |
| Apr 8, 11:53 PM EDT | Severe Thunderstorm Warning | JKL | Floyd, Knott, Letcher, Pike | 37 min |
| Apr 9, 12:03 AM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Knott, Perry | 42 min |
| Apr 9, 12:48 AM EDT | Areal Flood Advisory | JKL | Breathitt | 103 min |
| Apr 9, 11:59 AM EDT | Severe Thunderstorm Warning | JKL | Bath, Menifee, Montgomery, Rowan | 46 min |
| Apr 9, 12:06 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Fleming, Rowan | 39 min |
| Apr 9, 1:14 PM EDT | Severe Thunderstorm Warning | JKL | Floyd, Knott, Letcher, Pike | 46 min |
| Apr 9, 1:40 PM EDT | Severe Thunderstorm Warning | JKL | Pulaski, Rockcastle | 50 min |
| Apr 9, 1:44 PM EDT | Tornado Warning | JKL | Estill, Menifee, Montgomery, Powell, Wolfe | 31 min |
| Apr 9, 1:48 PM EDT | Severe Thunderstorm Warning | JKL | Estill, Lee, Menifee, Powell, Wolfe | 42 min |
| Apr 9, 1:50 PM EDT | Severe Thunderstorm Warning | JKL | Floyd, Pike | 40 min |
| Apr 9, 1:51 PM EDT | Severe Thunderstorm Warning | JKL | Floyd, Knott, Letcher, Pike | 28 min |
| Apr 9, 1:54 PM EDT | Tornado Warning | JKL | Laurel, Pulaski, Rockcastle | 36 min |
| Apr 9, 1:58 PM EDT | Severe Thunderstorm Warning | JKL | Estill, Jackson, Lee, Owsley, Rockcastle | 47 min |
| Apr 9, 2:01 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Elliott, Menifee, Montgomery, Morgan, Rowan | 44 min |
| Apr 9, 2:05 PM EDT | Tornado Warning | JKL | Elliott, Magoffin, Menifee, Morgan, Wolfe | 40 min |
| Apr 9, 2:20 PM EDT | Areal Flood Advisory | JKL | Bath, Estill, Fleming, Menifee, Montgomery, Powell and 2 more | 4 hr |
| Apr 9, 2:20 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Floyd, Knott, Lee, Magoffin, Morgan and 1 more | 40 min |
| Apr 9, 2:23 PM EDT | Severe Thunderstorm Warning | JKL | Clay, Jackson, Knox, Laurel, Pulaski, Rockcastle | 37 min |
| Apr 9, 2:27 PM EDT | Tornado Warning | JKL | Floyd, Johnson, Magoffin, Morgan | 33 min |
| Apr 9, 2:31 PM EDT | Tornado Warning | JKL | Clay, Knox, Laurel, Pulaski | 44 min |
| Apr 9, 2:32 PM EDT | Tornado Warning | JKL | Clay, Jackson, Laurel, Owsley | 43 min |
| Apr 9, 2:36 PM EDT | Severe Thunderstorm Warning | JKL | Knox, Laurel, McCreary, Pulaski, Wayne, Whitley | 24 min |
| Apr 9, 2:43 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Clay, Floyd, Johnson, Knott, Lee and 6 more | 47 min |
| Apr 9, 2:58 PM EDT | Severe Thunderstorm Warning | JKL | Bell, Clay, Harlan, Knox, Laurel, Leslie and 1 more | 32 min |
| Apr 9, 3:01 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Clay, Leslie, Owsley, Perry | 29 min |
| Apr 9, 3:05 PM EDT | Flash Flood Warning | JKL | Pike | 4 hr |
| Apr 9, 3:10 PM EDT | Severe Thunderstorm Warning | JKL | Bell, Harlan, Knox, Laurel, Leslie, Whitley | 50 min |
| Apr 9, 3:11 PM EDT | Areal Flood Advisory | JKL | Breathitt, Floyd, Johnson, Knott, Letcher, Magoffin and 3 more | 109 min |
| Apr 9, 3:14 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Floyd, Johnson, Knott, Letcher, Magoffin and 3 more | 46 min |
| Apr 9, 3:21 PM EDT | Tornado Warning | JKL | Knott, Leslie, Letcher, Perry, Pike | 39 min |
| Apr 9, 3:26 PM EDT | Tornado Warning | JKL | Bell, Harlan, Leslie, Letcher, Perry | 34 min |
| Apr 9, 3:30 PM EDT | Tornado Warning | JKL | Floyd, Pike | 45 min |
| Apr 9, 3:42 PM EDT | Severe Thunderstorm Warning | JKL | Bell, Harlan | 18 min |
| Apr 9, 4:14 PM EDT | Areal Flood Advisory | JKL | Breathitt | 3 hr |
| Apr 9, 4:58 PM EDT | Severe Thunderstorm Warning | JKL | Clay, Leslie | 47 min |
| Apr 9, 5:03 PM EDT | Areal Flood Advisory | JKL | Breathitt, Floyd, Harlan, Knott, Leslie, Letcher and 3 more | 2 hr |
| Apr 9, 5:29 PM EDT | Severe Thunderstorm Warning | JKL | Harlan, Leslie, Letcher, Perry | 35 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.